MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT261418
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.H6: code b20 -the device remains implanted and was therefore not available for engineering evaluation by gore.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, the patient underwent an endovascular procedure to treat an abdominal aortic aneurysm utilizing a gore® excluder® aaa endoprosthesis (trunk ipsilateral leg c3, contralateral leg and iliac extender), gore® dryseal flex introducer sheath (12fr and 16fr) and gore® molding & occlusion balloon catheter.Reportedly, the physician first used a 12fr sheath inadvertently, once realized, physician removed the sheath and inspected the device (graft) had no damage and proceeded to use the 16fr sheath.No issue was noted with the 16fr sheath until the first deployment of the device was completed and the contralateral gate was cannulated and physician confirmed using a mob balloon per physician technique, it was at this point, noted that the sheath valve was leaking and it was not holding the saline and blood coming but no impact to patient.They continued to complete the deployment of the stent graft.When physician was removing the constraining knob (transparent) resistance was felt.Physician stopped and checked under fluoro and noticed the top of the device was constraining as she was trying to remove the transparent knob.Physician advanced the mob balloon across the proximal edge of the main body and then attempted to remove the knob but did not work and went to access the back up hatch, which looked to be normal.Deployment lines 2 and 3 of the lockpin and constraining loop were cut and removed them through the hatch with forceps.It was very challenging to pull out the lines.Ultimately once the wires were removed then step 4 was completed.Device was fully deployed and the delivery system was removed and sheaths were exchanged.When the sheath was exchanged, two lines were observed and removed.Physician thinks its line 2 and 3 as step 1 and 4 were completed normally and lines were pulled out, so it had to be the lockpin and constraining lines inside the patient but no injury or adverse event due to that.The case proceeded on normally and patient was discharged the next day per physician.Its possible that the lockpin wire was inverted or bent up from pushing the device into the 12fr sheath.1900-e:-deployment events -other/unknown is used to capture the inverted or bent up lockpin.
 
Additional Manufacturer Narrative
Added g3/g4, h1/h2, h6.Engineering evaluation summary: the device evaluation showed the following: the lock pin was visually inspected.The leading end of the lock pin had an approximate 90° bend.The tip of the lock pin appeared to have a clean cut.The lock pin lumen was visually inspected.The lock pin lumen did not show signs of damage.No abnormalities were noticed.The leading olive was visually inspected.The leading olive did not show signs of deformation.The hole of the leading olive, where the lock pin is inserted, was free from damage.No abnormalities were noticed.A loose section of the constraining loop was returned.Engineering removed the nut access cover on the screw assembly and confirmed that the constraining loop had been properly staked in the guide nut of the screw assembly.Engineering observed that the constraining loop fiber was not returned with the loose section of the constraining loop assembly.Engineering observed that shrink tube was missing from a significant portion of the loose section of the constraining loop wire.Engineering confirmed that the lock pin had been staked properly into the channel on the screw assembly.The screw assembly was inspected.The screw knob was able to be turned clockwise and counterclockwise and the guide nut moved in the appropriate respective directions.The instructions for use (ifu) identifies the following: per the trunk-ipsilateral leg endoprosthesis sizing guide, for a 26 mm aortic endoprosthesis diameter device, the recommended introducer sheath is 16 fr.Based on the findings of this evaluation, the physician¿s observation that ¿when physician was removing the constraining knob (transparent) resistance was felt¿ could be confirmed.Based on the findings of this evaluation, the physician¿s observation that ¿when the sheath was exchanged, two lines were observed and removed.Physician thinks its line 2 and 3 as step 1 and 4 were completed normally¿ could not be confirmed as only the loose section of the constraining loop was returned.The lock pin was visible at the leading end of the delivery catheter and at the opening of the access hatch.Engineering observed that the constraining loop fiber was not included with the returned section of the constraining loop assembly.Engineering observed that shrink tube was missing from a significant portion of the loose section of the constraining loop wire.Therefore, it is presumed that the two lines pulled out by the physician are the remainder of the shrink tube of the constraining loop and the constraining loop fiber.Based on the findings of this evaluation, the physician¿s observation that ¿its possible that the lockpin wire was inverted or bent up from pushing the device into the 12fr sheath¿ could be confirmed.The likely cause for the lock pin having an approximate 90° bend and the reported difficulty with deploying the device is due to the inadvertent usage of an incorrectly-sized introducer sheath.Corrected h6: removed d15 - cause not established.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
jaskaran parhar
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19446813
Report Number3007284313-2024-03276
Device Sequence Number3214704
Product Code MIH
UDI-Device Identifier00733132622474
UDI-Public00733132622474
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRLT261418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age72 YR
Patient SexMale